49 yrs old, just had a period 10 days ago. I'm on estrogen patch (.05) and prometrium (micronized progesterone) 100 mgs. Day 15 I start painful heavy bleeding w clots. Why?

Hormonal Imbalance. Since the average age of menopause is 51 years of age, it is possible that you had an ovulatory cycle[ one last egg] which "overtook" the body in stead of the hormonal replacement you were taking. It is also possible that you took your medication late which could have led to the bleeding. If it persists i suggest you see your gynecologist. If this is a one time episode, i would not worry.

Related Questions

I take the estrogen patch v-dot ans prometrium (micronized progesterone) but can II start bio-identical progestrone with the patch?

Yes. Bio identical Progesterone obtained from reputable compounding pharmacies , works just as well and can be titrated easily. However you can take one or the other , you can replace the Prometrium (micronized progesterone) with the bio identical progesterone. Read more...
Yes you can. Prometrium (micronized progesterone) is sort of a bioidentical compound and if tou are doing well on it eould not change it. There are estrogen plus progesteron patches in the market. Ask your your doctor about it. Read more...